MAUDE Adverse Event Report: STRYKER GMBH ELASTOSIL HAMMER-HANDLE ASNIS III LARGE AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER GMBH ELASTOSIL HAMMER-HANDLE ASNIS III LARGE AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 702630
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.  if additional information becomes available it will be provided on a supplemental report.Device not available to stryker.
 
Event or Problem Description
As reported in medwatch (b)(4): "during the surgery, the extractor driver tip had broken into the screw [head].A very small portion of the extractor driver tip that chipped off (1mm in length) was noted to be visible in fluoroscopy.The surgeon was informed and attempted to explore the wound to remove the object but the very small object was not located".Additional information received from the risk manager indicated that there was revision surgery due to pain which will be reported under stryker (b)(4).
 
Additional Manufacturer Narrative
The reported event that cannulated tap ø6.5mm for screws ø6.5mm large ao fitting was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by an over torque on the device, which is typical on an extraction phase.As a reminder, it is said in the ifu: "''ensure that you are familiar with the recommended uses, compatibility and correct handling of the instrument; please remember that product systems may be subject to alterations that affect the compatibility of the instrument with other instruments or with implants.Special comments for application ¿ only use an instrument for its intended purpose.Improper use of instruments might lead to loss in function or usage.¿ always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.The visual inspection of the picture of the device received from the customer confirms the failure mode.It can be noticed that the cannulated tap is indeed broken on the level of its threaded part.The fracture at the tip of the device follows an helix shape, which is proper to a over torque applied to the instrument.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported in medwatch 0501160000-2018-8004: "during the surgery, the extractor driver tip had broken into the screw [head].A very small portion of the extractor driver tip that chipped off (1mm in length) was noted to be visible in fluoroscopy.The surgeon was informed and attempted to explore the wound to remove the object but the very small object was not located".Additional information received from the risk manager indicated that there was revision surgery due to pain which will be reported under stryker pi 1770751.

Brand Name
ELASTOSIL HAMMER-HANDLE ASNIS III LARGE AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7428347
Report Number0008031020-2018-00294
Device Sequence Number1592454
Product Code LXH
UDI-Device Identifier04546540112934
UDI-Public(01)04546540112934
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702630
Device Catalogue Number702630
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient Weight73